1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Should I go back on metformin

Discussion in 'Metformin/Biguanides' started by saralou78, Sep 29, 2015.

  1. saralou78

    saralou78 Type 2 · Active Member

    Messages:
    29
    Likes Received:
    4
    Trophy Points:
    43
    I stopped taking metformin due to a bad stomach about two months ago and was then put on januvla, but I felt better on metformin should I go back on it
     
  2. janice1956

    janice1956 Type 2 · Member

    Messages:
    11
    Likes Received:
    17
    Trophy Points:
    43
    I came off metformin a couple of months ago and tried Januvia which made me feel worse. I now use gliclazide and feel much better. So if your meds make you feel bad go back to your doctor and tell him. There are more different meds that might help you. Dont suffer in silence.I did that for 5 years. Good luck.
     
  3. ButtterflyLady

    ButtterflyLady Type 2 · Well-Known Member

    Messages:
    3,291
    Likes Received:
    4,025
    Trophy Points:
    178
    If you feel your symptoms are related to Januvia then yes go see your doctor about it. Did you have the regular Metformin or the slow release version? It can take up to 2 weeks for side effects of either to settle down. Also a good idea to start on 500mg and increase by 500mg each week as long as you feel ok, until you reach the target dose. This is an approach that many doctors use to minimise side effects.

    There are various meds available, each with their own benefits, side effects and risks. Reducing carbs in our diet seems to be the most important change we can make, and losing weight if we need to. Meds can also help but food is very important.
     
  4. saralou78

    saralou78 Type 2 · Active Member

    Messages:
    29
    Likes Received:
    4
    Trophy Points:
    43
    I was taking the Sr for two years think I will go and see Dr thanks for advice x
     
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook